Feeling horrible

So last week I saw my psychiatrist who told me to increase my dose of lexapro to 10mg. I increased it slowly and did 7.5mg for 3 days, then jumped up to 10mg on the fourth day. As you all already know, the first day I was panicked all day. The second wasn’t much better but it was a slight improvement. Maybe 5%.

Now it’s been my 6th day on the 10mg dosage and I’m miserable. I still have increased anxiety, and although it is relatively managed by the Valium, it still breaks through.

But that’s the least of my problems. I feel like since I’ve started on the 10mg dosage my depression symptoms have gotten worse.

The thing is, when I started the lexapro and even when I increased the dosage to 5mg, I started to feel better. I felt my mood had evened out, I was much less teary (I went from crying several times a day to maybe once a week). And although the anxiety was still there, it wasn’t too bad. I saw light at the end of the tunnel.

Then on 5mg I felt okay. I did experience a period of feeling unsatisfied, and just generally not happy, but still not teary or as bad as I was.

The day after I started taking the 10mg my mood dropped. And my mood has slowly gotten worse. I am teary again and my thoughts are racing. I feel like the medication is doing nothing. Maybe just making me worse.

Today is day 6 of 10mg. I thought I would have at least felt a little better by today. I tried not to take Valium today, I just took my lexapro tablet and tried to go on about my day, because I am scared of becoming addicted/reliant on the Valium.

I had an appointment to see my acupuncturist. I ended up having to get her take the needles out of me early because I was on the verge of a panic attack.

Anyway, I rang my psychiatrist today because I was slipping down that slippery slope again.

She seems to think that this is due to my anxiety getting me down. She wants me to take 2.5mg of Valium three times a day for today and tomorrow. She’s hoping this will make me feel better.

She’s going to call me in two days time to see how I am. If I’m still feeling hopeless we are going to make a new plan.

I just feel terrible. I think I feel just as bad as how I started. The anxiety is especially bad today. Even after I took 2.5mg of Valium. It’s like my scalp is prickling.

My appetite has gone again. I haven’t eaten all day. I have managed to force down some drinks because I don’t want to be dehydrated.

Is this normal? I mean, I know it can be common to feel worse before you feel better, but I was already feeling better. Is it normal to go this far back when you increase your dose? Or is this an indication that lexapro isn’t for me?

I just don’t know what to do. I want to feel some relief. I don’t know if I stick with this medication for a little bit longer? But how much longer? When will the relief start? Even if I had some small amount of relief to tell me it will get better?

Do startup side effects usually last this long? 6 days. And I don’t know if I’m getting better, I think it’s only getting worse.

I expected to be feeling better by now, especially since all together I’ve been on lexapro for nearly a month. Of course, that included 4 days of 2.5mg, 14 days of 5mg, 3 days of 7.5mg and 6 days of 10mg. But it’s been in my system for quite some time. Why am I reacting like this?

I need advice on what to do because I don’t know if I can handle feeling this way for much longer 😢

Advertisements

One thought on “Feeling horrible

  1. If you’re feeling better on the lower dose – and not needing to take the Valium etc, then can you just stay on the 5mg dose?? Or do you have to work your way up to a higher dose? I don’t know a lot about anti depressants – but to me it makes sense to stay on the lower dose where you felt the best 😂

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s